MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.According to the provided picture, omsc confirmed that the cutting wire was broken off but could not find other abnormalities.The manufacturing record was reviewed and found no irregularities.Based on the picture of the device and the similar cases in the past indicates that the cause of the breakage of the wire might be in one of the following causes.An electrical discharge possibly occurred, and the cutting wire became hot instantly.That have caused the cutting wire to break.High frequency current was conducted between the exposed cutting wire and the tissue at the point of contact or the devices being closed to each other.High frequency current was conducted between the cutting wire and the distal end of the endoscope at the point of contact or the devices being closed to each other.C) high frequency current was conducted in the state of the coated portion of the cutting wire being torn, and the metal part of the forceps elevator were contacted while the forceps elevator was up.In the case of ¿c¿, a likely cause of the tear of the coated portion might be the following reasons.The slider was pushed more than needed.That have caused the cutting wire to deflect.The deflected coated portion of the cutting wire, and the metal part of the forceps elevator were came into contact while the forceps elevator was up.The tube was moved back and forth as a state of description ¿2¿.It can be assumed that the coated portion of the wire was scratched and torn from the effect of contacting the metal part of the forceps elevator.The above device handling has warned in the instruction manual.
 
Event or Problem Description
We received the following report.During an endoscopic sphincterotomy (est), the subject device was used.The cutting wire of the subject device was torn off during the cutting or dilation of the papilla.The intended procedure was completed with another device.There was no patient injury reported.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10668372
Report Number8010047-2020-07592
Device Sequence Number16881199
Product Code KNS
UDI-Device Identifier04953170382611
UDI-Public04953170382611
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-V411M-0330
Device Lot Number9ZV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1